Hail, Dickson
- When
- August 28, 3:00 PM CST
- Where
- Dickson County, 1.29 mi WSW of East Side
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.025, -87.292
Nickel size hail was reported near Iron Hill Road and Interstate 40.
As a severe thunderstorm moved across Dickson County during the afternoon hours on August 28, it produced nickel size hail near Iron Hill Road and Interstate 40.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
As a severe thunderstorm moved across Dickson County during the afternoon hours on August 28, it produced nickel size hail near Iron Hill Road and Interstate 40.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 28, 2:36 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT FRI AUG 28 2009 .SHORT TERM (TNGT-SUN TNGT)... H5 CUTOFF LOW OVR AL DRIFTING E COURTESY OF UPR TROF W/COLD FRONT HEADING INTO THE MID MS VLY THIS EVENING. MOISTURE HAS THINNED ACR W MID TN THIS AFTERNOON...W/SCT TSRA NEXT 2-4 HRS. UPR CUTOFF LOOKS TO TAKE BULK OF ENERGY E OF MID TN TNGT-SAT. LATE TNGT...A BROKEN LINE OF STORMS COULD FORM W/FRONT AROUND THE 12Z HOUR...NEAR KBWG-KBNA-KMSL LINE. PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ATTM. A BETTER CHANCE OF FRONTAL PCPN PLAT SAT AFTERNOON...WITH B/L CAPES NEAR 1K J/KG. OTHERWISE A MOSTLY CLOUDY DAY WITH COOLER MET GUIDANCE ACCEPTED. LINGERING SHOWERS SOUTH/EAST MID TN SAT NIGHT. THEN DRY WITH COOLER H8 AIR SUN...KEPT HIGH TEMPSS IN THE 70S. DRY AND COOL SUN NIGHT. .LONG TERM (MON-FRI)... UNUSUAL PATTERN WITH CANADIAN HIGH PRES IN CONTROL E OF THE MISSISSIPPI. COOL NIGHTS WITH A SMALL WARMING TREND INTO THE LWR/MID 80S BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 83 62 77 / 20 20 10 0 CLARKSVILLE 65 83 56 76 / 20 20 10 0 CROSSVILLE 64 79 59 75 / 20 30 20 20 COLUMBIA 67 84 61 77 / 20 20 20 10 LAWRENCEBURG 67 86 62 77 / 20 30 20 20 WAVERLY 66 83 58 77 / 20 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT FRI AUG 28 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 512 AM CDT FRI AUG 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHING ACROSS THE REGION MAY BRING A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS TO THE AREA TODAY AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The Nashville radar (KOHX), 70 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported near Iron Hill Road and Interstate 40.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192841.